MAUDE Adverse Event Report: STRYKER SPINE-US BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 48850000
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 08/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
A physician reported that a xia ct blocker migrated from s1 approximately eight months post-operatively.The physician plans to perform an alif at l5 to s1 but it is not known if they intend to revise the posterior construct during this surgery.
 
Additional Manufacturer Narrative
Device analysis could not be performed because the device remains implanted.The device lot number was not provided; therefore, product history and complaint history could not be performed.It was reported that the xia 4.5 torque wrench was used to tighten the blocker to 8 nm.There is no issue with the concomitantly placed devices.The patient did not experience a fall after initial surgery and the patient's postoperative activity level is unknown.From the xia 4.5 surgical technique: once the correction procedures have been carried out and the spine is fixed in a satisfactory position, the final tightening of the blockers is performed.To final tighten; use the anti-torque key and the torque wrench: step 1: place the anti-torque key over the screw head.Step 2: place the torque wrench through the anti-torque key until it is guided into the blocker.Step 3: line up the two arrows to achieve the final tightening torque of 8nm.The torque wrench indicates the optimal torque force that must be applied to the implant for final tightening.Note: do not exceed 8nm during final tightening.The anti-torque key must be used for final tightening.The anti-torque key performs two key functions: allows the torque wrench to align with the tightening axis; helps to maximize the torque needed to lock the implant assembly.From the xia ifu: while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.The root cause of the reported event cannot be determined as the device was not returned for evaluation.Potential root causes: surgeon "white knuckles" the torque wrench; surgeon unable to read the laser marking; blocker cross threads with the screw; atk is not fully connected to the screw; torque wrench is not able to provide enough torque.
 
Event or Problem Description
A physician reported that a xia ct blocker migrated from s1 approximately eight months post- operatively.The physician plans to perform an alif at l5 to s1 but it is not known if they intend to revise the posterior construct during this surgery.

Brand Name
BLOCKER
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9131813
Report Number0009617544-2019-00114
Device Sequence Number19535960
Product Code NKB
UDI-Device Identifier07613327132526
UDI-Public07613327132526
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K152632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48850000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;